Jump to content
Sign in to follow this  
Jack Brannon

Should I give cymbalta more time?

Recommended Posts

Hi I'm jack and I'm 31 years I recently started on cymbalta 30mg and have been on it for 12 days now to help with depression/anxiety and so far the only thing I've noticed was some mild nausea during the first 5 days then that kinda settled down and now I'm on day 12 and not noticing any improvement in mood, energy, motivation nothin. Is it too early to make an assessment? Should I call doc and ask her to up the dose? Or do you all think I should give this more time?? 

Edited by Jack Brannon

Share this post


Link to post
Share on other sites

In my experience with Cymbalta , it took a solid 6 to 7 weeks before the lethargy and also anxiety/ agitation began to subside and then I found it to be a very helpful medication for about eight years.  I hope you find some relief soon.

Sincerely,

MaddieLouise

Share this post


Link to post
Share on other sites

My doctor started me at 30 and doubled my dose after a week when we knew I was okay. For me the side effects were much better once I hit 60 mg and I started noticing some changes around the four week mark. 60 is normally the target dose with 30 being a start for people with tolerability issues. They say it can take 4-6 weeks so don't give up yet.

Share this post


Link to post
Share on other sites
On 12 April 2016 at 4:56 AM, MaddieLouise said:

In my experience with Cymbalta , it took a solid 6 to 7 weeks before the lethargy and also anxiety/ agitation began to subside and then I found it to be a very helpful medication for about eight years.  I hope you find some relief soon.

Sincerely,

MaddieLouise

Hi Maddie,

I was just wondering if I could ask your advice regarding Cymbalta?

I have been on 60mg for 4 weeks now and feel completely exhausted all of the time - is this normal for this medication? Do you think it's worth persevering for a bit longer?

I feel a bit stuck as I've been on Effexor for the past decade which worked brilliantly. However,  in the end it lost its effectiveness and Cymbalta is the only other SNRI available in the UK (SSRI's have never worked for me).

I'd appreciate some advice...

Many thanks, Peter 

Share this post


Link to post
Share on other sites
On April 11, 2016 at 3:07 PM, Jack Brannon said:

Hi I'm jack and I'm 31 years I recently started on cymbalta 30mg and have been on it for 12 days now to help with depression/anxiety and so far the only thing I've noticed was some mild nausea during the first 5 days then that kinda settled down and now I'm on day 12 and not noticing any improvement in mood, energy, motivation nothin. Is it too early to make an assessment? Should I call doc and ask her to up the dose? Or do you all think I should give this more time?? 

You may not notice any improvement before 6 to 10 weeks.  I was fine after 2 months on 60 mg (then a few years later went to 90mg). I also started at 30 mg for a week both times I was on the drug. The first time I used Cymbalta I stayed on it for 4 years and eventually got up to 90 mg.  I finally quit taking Cymbalta very slowly over 3 or 4 months because I gained a pile of weight.  Eventually after a year of being off the drug I got a bit of depression and crybaby emotions back as well as a little bit of suicide ideation.  My psychiatrist says I'm not allowed a little bit (suicide)... LOL The second time I went on Cymbalta it has had a much worse side effect on my love life.  Eventually I ended up on Wellbutrin 300 mg and Cymbalta 30 mg combined to improve sexual function but am still unable to orgasm.  Wellbutrin has made a good improvement on my attitude and outlook on life. I'm having a hard time understanding how I could previously take 90 mg and still orgasm and now 30 mg makes the big OH impossible.  If at first you don't succeed? Try, try, try.....

Good Luck Jack and give things a chance to work themselves out.  I've been on several other meds that made me feel way worse, like spaced out or like being outside my body.  Cymbalta has never done that to me.  

Share this post


Link to post
Share on other sites
On 5/22/2016 at 7:18 AM, PTH said:

Hi Maddie,

I was just wondering if I could ask your advice regarding Cymbalta?

I have been on 60mg for 4 weeks now and feel completely exhausted all of the time - is this normal for this medication? Do you think it's worth persevering for a bit longer?

I feel a bit stuck as I've been on Effexor for the past decade which worked brilliantly. However,  in the end it lost its effectiveness and Cymbalta is the only other SNRI available in the UK (SSRI's have never worked for me).

I'd appreciate some advice...

Many thanks, Peter 

Hi Peter,

Since you've withstood the fatigue for four weeks, then yes, I'd give it at least another two weeks and see if the fatigue subsides.  Another idea might be to take it before you go to bed (unless you already do), allowing you some rest with hopefully some relief.

I know it's difficult to feel tired, but I would allow your body a little more time to adapt before abandoning it.

Sincerely,

MaddieLouise

 

Share this post


Link to post
Share on other sites

I'm unusual in that I get an instant response to most antidepressants.  An hour after the first 30 mg dose of Cymbalta I felt fantastic, then got nauseous to the point of throwing up but I'd never been so happy to be worshiping the porcelain throne in my life, and then hardly slept at all that night but didn't really mind.  Problem is that what goes up must come down and when it wore off I crashed badly.  It was WAAAAY too strong for me, even at 30 mg.

Which is to say, response to medication varies greatly from person to person.

Share this post


Link to post
Share on other sites

Well I'm about 6 weeks in on taking 60 mg of cymbalta and... I still don't feel more or less energy I feel just normal. As for depression and mood its still kinda bla I mean its NOTHING compared to how much better I felt on Effexor as far as moods, motivation, sex drive. Before Effexor pooped out that is. So ya cymbalta just doesn't seem to be giving any benefits.. The only thing I've really noticed from cymbalta is a certain numbness too anything funny, sad, or stressful, just has me at an emotional flatline. Hard to explain I'm not happy or depressed just bla. And that's not me I'm normally crazy funny, creative, spontaneous and have plenty emotions when I'm at my best.. And Effexor gave that back to me before it crapped out so idk maybe I just need to quit antidepressants altogether and try good ol diet and exercise ? I'm really leaning toward just quitting cymbalta. And as for Effexor I'd be afraid to waist time trying it again only for it to crap out on me. 

Share this post


Link to post
Share on other sites
On Sunday, June 12, 2016 at 1:24 PM, Jack Brannon said:

Well I'm about 6 weeks in on taking 60 mg of cymbalta and... I still don't feel more or less energy I feel just normal. As for depression and mood its still kinda bla I mean its NOTHING compared to how much better I felt on Effexor as far as moods, motivation, sex drive. Before Effexor pooped out that is. So ya cymbalta just doesn't seem to be giving any benefits.. The only thing I've really noticed from cymbalta is a certain numbness too anything funny, sad, or stressful, just has me at an emotional flatline. Hard to explain I'm not happy or depressed just bla. And that's not me I'm normally crazy funny, creative, spontaneous and have plenty emotions when I'm at my best.. And Effexor gave that back to me before it crapped out so idk maybe I just need to quit antidepressants altogether and try good ol diet and exercise ? I'm really leaning toward just quitting cymbalta. And as for Effexor I'd be afraid to waist time trying it again only for it to crap out on me. 

I was hoping for better news. I've been on it just over 3 weeks at the 60mg dose. I felt better/good for a couple days last weekend then nothing. Is that normal? I'm hoping it's a sign that it will work.

Share this post


Link to post
Share on other sites

Started Cymbalta 30mg yesterday. On my 2nd pill now. I know the side effects are from A-Z. But the weakness i have had is scaring me to the point that i feel as if i need to go to the hospital. i get these really strong hot flashes or weak spells..not so long after i eat. Feel like im going to pass out. Had myself worst panic attach of my life this morning. And i thought i had panic attacks under control. Woke up very early, like 6am. Felt weak..checked my pulse, and could hardly even feel it..this made me instantly freak. Usually when i am scared or panicked and i can feel a proper thump..now my pulse felt like ..well..like it wasent there. Bad case of the shakes and took me about 30 mins to ease myself out of it.

So yeah scary stuff...i know everyone handles this differently. But some of the side effects are so scary that you wonder, is this actually normal? Trying to keep my blood sugar levels constant..but obviously not having a huge appetite. Thanks many! =)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...